MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM930060
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 3mm x 6cm coil (glm930060, 30824775) was filled in aneurysm and tried to detach, but the coil was unable to detach.The physician retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 19-jan-2024 indicated that the same dcb and control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed.There was no coil damage.There were no procedural delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 3mm x 6cm coil (glm930060, 30824775) was filled in aneurysm and tried to detach, but the coil was unable to detach.The physician retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 19-jan-2024 indicated that the same dcb and control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed.There was no coil damage.There were no procedural delays.A non-sterile galaxy g3 mini 3mm x 6cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the device was returned without the introducer component.A microscopical inspection revealed that the embolic coil was no longer attached to the resistance heating (rh) which was found not softened, indicating that the resistance heating (rh) had not been heated and the detachment process was not initiated.The electrical resistance of the galaxy g3 coil was measured with a multimeter, and no values were obtained.Also, the device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed for the finished device 30824775 number, and no non-conformances related to the malfunction were identified.The device history records (dhr) for lot number 30824775 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.Complaint history for lot number 30824775 found no similar failures observed.The issue reported regarding the coil being unable to be detached was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.The complaint detailed that the coil was still attached to the coil delivery system when it was removed from the patient; therefore, this finding is not being considered a device malfunction at this time.The exact time of occurrence remains unknown based on the information provided.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18561963
Report Number3008114965-2024-00111
Device Sequence Number6726377
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLM930060
Device Lot Number30824775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/29/2024
02/22/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/14/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown